Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 24, NWS Riverton, WY

August 14, 20124 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 14, 2012, 11:30 PM MDT for 4 counties in Wyoming. It took effect at Aug 15, 2012, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2012, 11:30 PM MDT (05:30 UTC)
In effect from
Aug 15, 2012, 11:00 AM MDT
Expired
Aug 15, 2012, 6:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Lincoln County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 172 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5937 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS85 KRIW 150530
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1130 PM MDT TUE AUG 14 2012

...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY
WIND FROM 11 AM THROUGH 6 PM MDT...

.A COLD FRONT WILL DROP SOUTHWARD THROUGH WYOMING AND APPROACH
SOUTHERN WYOMING ON WEDNESDAY AFTERNOON. THE APPROACH OF THIS
FRONT IS ALSO EXPECTED TO CREATE GUSTY WIND ACROSS SOUTHERN
WYOMING. WITH RELATIVE HUMIDITY EXPECTED TO REMAIN LOW...THESE
CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO CREATE
DANGEROUS FIRE BEHAVIOR FROM MIDDAY WEDNESDAY INTO WEDNESDAY
AFTERNOON.

WYZ277>279-152115-
/O.NEW.KRIW.FW.W.0024.120815T1700Z-120816T0000Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
1130 PM MDT TUE AUG 14 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT WEDNESDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 277...
278 AND 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 6 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 277...278 AND 279.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE
  CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH WEDNESDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
316 
WWUS85 KRIW 152027
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT WED AUG 15 2012

...RED FLAG WARNING IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY
WIND THROUGH 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES
277...278...AND 279...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS WILL
PERSIST UNTIL 6 PM THIS EVENING OVER SOUTHWEST WYOMING AHEAD OF AN
APPROACHING COLD FRONT. THIS COLD FRONT WILL PUSH ACROSS ZONE 279
EARLY THIS EVENING AND THROUGH ZONES 277 AND 278 TONIGHT. THIS
FRONT WILL SLIDE BACK EAST ON THURSDAY ALLOWING FOR A REPEAT OF
THE GUSTY WIND AND LOW HUMIDITY IN ZONE 277 THURSDAY AFTERNOON.

WYZ277-160000-
/O.NEW.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/
/O.CON.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
227 PM MDT WED AUG 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM MDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH
  WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ278-279-160000-
/O.CON.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
227 PM MDT WED AUG 15 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
278 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONES 278 AND 279.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW
  HUMIDITY IN THE LOW TEENS AND CRITICALLY DRY FUELS TO CREATE
  CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH THE REMAINDER
  OF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
819 
WWUS85 KRIW 160015
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
615 PM MDT WED AUG 15 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONE 277...

.GUSTY WEST-NORTHWEST WIND AND LOW RELATIVE HUMIDITY READINGS
WILL OCCUR THURSDAY AFTERNOON IN FIRE ZONE 277.

WYZ277-160900-
/O.EXP.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
/O.CON.KRIW.FW.W.0025.120816T1900Z-120817T0200Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
615 PM MDT WED AUG 15 2012

...THE RED FLAG WARNING FOR THIS EVENING EXPIRED AT 600 PM MDT...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
277...

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...GUSTY WIND IN EXCESS OF 25 MPH WILL COMBINE WITH LOW 
  HUMIDITY IN THE LOW TO MID TEENS AND CRITICALLY DRY FUELS TO 
  CREATE CONDITIONS FAVORABLE FOR SIGNIFICANT FIRE GROWTH 
  WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ278-279-160115-
/O.EXP.KRIW.FW.W.0024.000000T0000Z-120816T0000Z/
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
615 PM MDT WED AUG 15 2012

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 278 AND 279...

WIND SPEEDS HAVE DECREASED AND RELATIVE HUMIDITY HAS INCREASED OR
WILL INCREASE AS THE EVENING CONTINUES. A COLD FRONT WILL BE
MOVING FROM EAST TO WEST THROUGH SWEETWATER COUNTY THIS EVENING
BRINGING A MORE MOIST AIRMASS TO THAT REGION. SOME OF THIS MOIST
AIR WILL ALSO MAKE INTO THE UPPER GREEN RIVER BASIN AFTER MIDNIGHT.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 14, 11:28 PM MDT, 2 minutes earlier.

Area forecast discussion, Aug 14, 11:28 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1128 PM MDT TUE AUG 14 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY

THICK SMOKE PLUME HANGING OVER THE AREA TODAY FROM ALL THE FIRES
IN THE WESTERN U.S. COLD FRONT MOVING INTO MONTANA WILL HOPEFULLY
PUSH THE MAJORITY OF THIS PLUME SOUTHWARD FOR A FEW DAYS. SOME
BUILDING CUMULUS OVER THE UINTAS AND AROUND THE FAR SWRN CORNER
WHERE SOME INSTABILITY STILL EXISTS SO WILL LEAVE ISOLATED STORMS
THE REMAINDER OF THE AFTERNOON AND IN THE FAR SWRN CORNER OF
SWEETWATER COUNTY INTO THE EVENING. OTHERWISE...DRY WITH CONTINUED
SMOKE LAYER. COLD FRONT IS MOVING INTO NRN MONTANA AND IS POISED
TO MOVE INTO FAR NRN WYOMING BEFORE SUNRISE AND THEN QUICKLY MOVE
SOUTH INTO FREMONT AND NATRONA COUNTIES AROUND OR SHORTLY AFTER
SUNRISE. THE PUSH INTO THE RED DESERT WILL PROBABLY NOT OCCUR
UNTIL VERY LATE IN THE AFTERNOON OR EARLY EVENING BUT IT DOES LOOK
LIKE IT WILL BACK ALL THE WAY INTO THE UPPER GREEN TOMORROW NIGHT.
MODELS STILL SHOWING DECENT H8-H7 FRONTOGENESIS ACROSS THE NERN
HALF ALONG WITH SOME MODEST MID LEVEL QG FORCING. OVERALL TREND IN
THE FORCING MECHANISMS ARE SLIGHTLY DOWN FROM YESTERDAY BUT STILL
LIKELY STRONG ENOUGH TO BREAK OUT SHOWERS AND MAYBE A FEW
THUNDERSTORMS ALONG THE FRONT ALONG WITH CONSIDERABLE MOUNTAIN
SHOWERS BEHIND THE FRONT AND PROBABLY A DECENT SHOT OF SOME LIGHT
SHOWERS ACROSS THE LOWER ELEVATIONS OF THE NORTH BY AFTERNOON
SPREADING INTO THE CENTRAL ZONES...ESPECIALLY EAST PORTION...BY
EVENING...INCLUDING CASPER. FRONT ALSO LOOKS STRONG ENOUGH TO
PRODUCE SOME UPSLOPE UP AGAINST BOTH THE ABSAROKAS AND WIND RIVERS
TO PRODUCE LOWER CLOUDS...FOG AND AT LEAST SOME LIGHT SHOWERS WITH
A LITTLE SNOW ABOVE 10K. THE BEST BET OF MEASURABLE SNOW STILL
LOOKS TO BE OVER THE BIGHORNS ABOVE 10K TOMORROW AFTERNOON AND
EVENING. SHARPLY COOLER IN THE NORTH WEDNESDAY WITH TEMPERATURES
NOT RISING MUCH FROM THE MILD OVERNIGHT LOWS...MAINLY 60S TO LOWER
70S WITH 70S IN THE CENTRAL ZONES. THE SOUTH AND FAR WEST SHOULD
REMAIN QUITE WARM WITH 80S. THURSDAY WILL BE CONTINUED COOL UP
NORTH AND A LITTLE COOLER ACROSS FREMONT AND NATRONA WHERE UPSLOPE
AND SURFACE HIGH ARE SLOW TO RELINQUISH THEIR GRIP. THE WEST AND
SOUTH WILL BE A LITTLE COOLER BUT NOT MUCH. A FEW LATE DAY SHOWERS
COULD DEVELOP OVER THE SERN ABSAROKAS AND WIND RIVERS WHERE
FRONTAL BOUNDARY REMAINS AND WEAK INSTABILITY FORMS OVER THE
MOUNTAINS ABOVE THE FRONT. ENOUGH MOISTURE MAY ALSO REMAIN OVER
THE BIGHORNS FOR A FEW SHOWERS THURSDAY. TEMPERATURES START TO
REBOUND FRIDAY BUT IT WILL STILL ONLY BE IN THE 70S TO MID 80S
EAST OF THE DIVIDE WITH MAINLY 80S WEST WITH 60S AND 70S IN THE
HIGH COUNTRY. A FEW MORE STORMS MAY FORM OVER THE SERN ABSAROKAS
AND WINDS WHERE WEAK INSTABILITY DEVELOPS AGAIN AIDED BY LOW LEVEL
NE WINDS UP AGAINST THE HILLS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
AN UPPER LEVEL RIDGE...CENTERED OVER SOUTHERN NEVADA...EXTENDING
INTO THE PACIFIC NORTHWEST AND WESTERN CANADA...WILL BRING NORTHWEST
FLOW ALOFT OVER THE COWBOY STATE. THIS WILL KEEP TEMPERATURES
RELATIVELY COOL OVER THE WEEKEND...BEFORE THE RIDGE TRANSITIONS
EASTWARD BY SUNDAY. AS A RESULT...A SLIGHT WARMING TREND WILL BEGIN
AT THE START OF THE WORK WEEK. BOTH THE GFS AND ECMWF DEPICT A
PACIFIC SHORTWAVE OVER THE EASTERN PACIFIC...MOVING NORTHEASTWARD
OVER THE RIDGE AS IT MAKES ITS WAY ONSHORE IN SOUTHWEST BRITISH
COLUMBIA. THE GFS BRINGS ANOTHER SHORTWAVE ONSHORE BY MONDAY AND
OVER THE NORTHERN ROCKIES BY TUESDAY. THE INFLUENCE OF THIS SYSTEM
WILL BRING A COMBINATION OF PACIFIC AND MONSOONAL MOISTURE INTO
WYOMING. THE ECMWF IS LESS ROBUST AND DRIER THAN THE GFS WITH THIS SYSTEM.
DECREASED POPS SLIGHTLY FOR WESTERN PORTIONS ON SUNDAY AND INCREASED
THEM ON TUESDAY.

.AVIATION.../06Z ISSUANCE/

A COLD FRONT WILL PUSH SOUTH FROM MONTANA INTO NORTHERN WYOMING
THROUGH 12Z. A GUSTY WIND OF 20 TO 30 KNOTS WILL OCCUR WITH SOME
GUSTS OVER 40 KNOTS...INCLUDING KBYG...KCOD...AND KGEY. AFTER 12Z
THE FRONT WILL PUSH INTO CENTRAL WYOMING. THEN THE FRONT WILL PUSH
WEST OF THE CONTINENTAL DIVIDE DURING THE EVENING HOURS. A GUSTY WIND
WILL OCCUR WITH THE FRONTAL PASSAGE AND FOR SEVERAL HOURS AFTER THE
FRONTAL PASSAGE IN CENTRAL WY. SEE THE TERMINAL FORECASTS FOR FRONTAL
TIMING AND THE RESULTANT WIND SPEEDS. AREAS EAST OF THE CONTINENTAL
DIVIDE WILL HAVE MVFR CONDITIONS DUE TO LOW CLOUDS WEDNESDAY INTO
WEDNESDAY NIGHT. LOCAL IFR CONDITIONS MAY OCCUR NEAR THE MOUNTAINS
WITH PARTIAL MOUNTAIN OBSCURATION EXPECTED. SCATTERED SHOWERS WILL
OCCUR EAST OF THE DIVIDE WEDNESDAY WITH THE BEST COVERAGE IN THE
BIGHORN MOUNTAINS AND FROM BUFFALO TO CASPER.

.FIRE WEATHER...
IT WILL REMAIN DRY AND BREEZY AT TIMES THROUGH THIS EVENING WITH
LOW RH'S. AN APPROACHING COLD FRONT OVER NORTHERN MONTANA WILL
MOVE INTO THE FAR NORTHERN PART OF THE DISTRICT BEFORE SUNRISE AND
THEN MOVE QUICKLY INTO THE CENTRAL PART OF THE DISTRICT AROUND OR
SHORTLY AFTER SUNRISE. THE COLD FRONT WILL BE ACCOMPANIED BY
INCREASING CLOUDS...MUCH COOLER CONDITIONS AND A CHANCE OF SHOWERS
AND ISOLATED THUNDERSTORMS. SHOWERS WILL BE LIKELY IN THE NORTHERN
MOUNTAINS WEDNESDAY AFTERNOON AND EVENING WITH SOME LIGHT SNOW
ABOVE 10K FEET. THE SOUTHWEST AND FAR WEST WILL REMAIN DRY AND
WARM WITH LOW RH'S. HOWEVER... THE COLD FRONT WILL MOVE WESTWARD
INTO THE RED DESERT AND UPPER GREEN WEDNESDAY EVENING AND INTO THE
OVERNIGHT HOURS BRINGING IN HIGHER RH'S AND EAST TO SOUTHEAST WINDS.
THURSDAY WILL REMAIN COOL TO MILD EAST OF THE DIVIDE WITH HIGHS
ONLY IN THE 60S TO MID 70S AND HIGHER MINIMUM RH'S. IT WILL STILL
REMAIN RATHER MILD IN THE SOUTHWEST WITH LOWER RH'S.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...LAVOIE
AVIATION...AR
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 14, 8:00 PM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
800 PM MDT TUE AUG 14 2012

WYZ001>020-022>030-151100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
800 PM MDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO NORTHERN WYOMING AROUND 300 AM. A NORTH
WIND OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE
FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...NORTHWEST WIND GUSTS OF 30 TO 45 MPH COULD IMPACT
PORTIONS OF BIG HORN AND JOHNSON COUNTIES IN THE MORNING.

WEDNESDAY NIGHT...LIGHT SNOW IS POSSIBLE ABOVE 9000 FT IN THE
ABSAROKA AND BIGHORN MOUNTAIN RANGES. SNOW ACCUMULATIONS OF A FEW
INCHES ARE MOST LIKELY IN THE BIGHORNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:27 PM MDTRed Flag WarningRIWLincoln, Uinta30 hr

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.